RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. Akad. Nauk SSSR Ser. Mat., 1983, Volume 47, Issue 5, Pages 1078–1090 (Mi izv1436)  

This article is cited in 3 scientific papers (total in 3 papers)

Approximation in the mean of classes of differentiable functions by algebraic polynomials

V. A. Kofanov


Abstract: The exact values $E_n(W^r_L)_L$ are found for the best approximations in the mean of the function classes
$$W^r_L=\{f:f^{(r-1)} is absolutely continuous, \|f^{(r)}\|_L\leqslant1\},\qquad r =2,3,…,$$
by algebraic polynomials of degree at most $n$ on the interval $[-1,1]$. It is proved that $E_n(W^r_L)_L$ coincides with the uniform norm of the perfect spline
$$ \frac1{r!}[(x+1)^r+2\sum^{n+1}_{i=1}(-1)^i(x-x_i)^r_+] $$
with nodes $x_i=-\cos\frac{i\pi}{n+2}$.
Bibliography: 6 titles.

Full text: PDF file (977 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Izvestiya, 1984, 23:2, 353–365

Bibliographic databases:

UDC: 517.5
MSC: Primary 41A10, 41A15, 41A44; Secondary 41A50
Received: 07.12.1981

Citation: V. A. Kofanov, “Approximation in the mean of classes of differentiable functions by algebraic polynomials”, Izv. Akad. Nauk SSSR Ser. Mat., 47:5 (1983), 1078–1090; Math. USSR-Izv., 23:2 (1984), 353–365

Citation in format AMSBIB
\Bibitem{Kof83}
\by V.~A.~Kofanov
\paper Approximation in the mean of classes of differentiable functions by algebraic polynomials
\jour Izv. Akad. Nauk SSSR Ser. Mat.
\yr 1983
\vol 47
\issue 5
\pages 1078--1090
\mathnet{http://mi.mathnet.ru/izv1436}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=718416}
\zmath{https://zbmath.org/?q=an:0564.41003|0551.41013}
\transl
\jour Math. USSR-Izv.
\yr 1984
\vol 23
\issue 2
\pages 353--365
\crossref{https://doi.org/10.1070/IM1984v023n02ABEH001774}


Linking options:
  • http://mi.mathnet.ru/eng/izv1436
  • http://mi.mathnet.ru/eng/izv/v47/i5/p1078

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. P. Motornyi, O. V. Motornaya, “On the best $L_1$-approximation by algebraic polynomials to truncated powers and to classes of functions with $L_1$-bounded derivative”, Izv. Math., 63:3 (1999), 561–582  mathnet  crossref  crossref  mathscinet  zmath  isi
    2. Semyon Rafalson, “An Extremal Relation of the Theory of Approximation of Functions by Algebraic Polynomials”, Journal of Approximation Theory, 110:2 (2001), 146  crossref
    3. J. Bustamante, “Best L 1 Approximation of Truncated Functions, Whitney-Type and Borh–Favard-Type Inequalities”, Acta Math. Hungar, 2014  crossref
  • Известия Академии наук СССР. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:184
    Full text:76
    References:25
    First page:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019